Skip to content

About Kai Li, MD

Toxicology Fellow
Department of Emergency Medicine
University of California, San Francisco
8 08, 2016

Cardiotoxicity from Loperamide Overdose: The Toxicologist Mindset

2017-03-05T14:18:45+00:00

Loperamide PillsThe Toxicologist Mindset series features real-life cases from the San Francisco Division of the California Poison Control System.

A 21-year-old man with history of opiate abuse was brought in by ambulance after 2 episodes of syncope and 1 episode of self-limited ventricular fibrillation. On initial presentation, the patient was found altered and unresponsive. His mental status improved after the administration of naloxone. On further history, the patient reported ingesting 50 -100 tablets of loperamide (2 mg) daily. A rhythm strip was obtained.

 

(more…)

16 07, 2015

Trick of the Trade: Lactated Ringers for Sepsis Complicated by Hyponatremia

Sodium Na canstockphoto12825701An 82-year-old female is brought into the Emergency Department by family for a several day history of progressive altered mental status. You initiate a broad workup. However, soon after initial evaluation, you are called back into the room. The patient’s vitals are as follows and concerning for septic shock and an alarming serum sodium level.

(more…)